Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Sep 20, 2025, 10:21 PM MDT for Bent County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2025, 10:21 PM MDT (04:21 UTC)
- Expired
- Sep 20, 2025, 10:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.75 in
- Wind
- 40
County Bent County, CO
The radar
The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
967
WWUS85 KPUB 210421
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
1021 PM MDT Sat Sep 20 2025
COZ097>099-210445-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
1021 PM MDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 1045 PM
MDT...
At 1021 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Two Buttes Reservoir, or 27 miles northwest of
Springfield, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Prowers, northwestern Baca and southeastern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3759 10300 3776 10312 3791 10264 3765 10255
TIME...MOT...LOC 0421Z 254DEG 23KT 3770 10295
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
kamWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 20, 8:57 PM MDT, 1 hour 24 minutes earlier. Its key messages:
- Warmer and drier for Sunday, with just minimal shower and storm activity expected over the higher terrain.
- Rather strong front to move across region late Monday, much cooler Tuesday into Wednesday with SNOW likely over some of the higher mtns.
- Warming up again late week.
Area forecast discussion, Sep 20, 8:57 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 857 PM MDT Sat Sep 20 2025 .KEY MESSAGES... - Warmer and drier for Sunday, with just minimal shower and storm activity expected over the higher terrain. - Rather strong front to move across region late Monday, much cooler Tuesday into Wednesday with SNOW likely over some of the higher mtns. - Warming up again late week. && .UPDATE... Issued at 853 PM MDT Sat Sep 20 2025 Updated precipitation chances on the Plains through midnight based on the latest radar trends and high-res CAM guidance. Currently seeing a band of showers and thunderstorms from Pueblo County, southeast across Las Animas County. This activity is tracking to the east, with model guidance shifting east into Kansas around midnight. Lowered pops across the Pikes Peak Region, as activity is mainly across the Highway 50 corridor, southeast. One or two stronger cells may be possible, with small hail and locally heavy rainfall under those stronger cores. Mozley && .SHORT TERM /THROUGH SUNDAY/... Issued at 202 PM MDT Sat Sep 20 2025 Currently...Broad upper ridge remains centered over Old Mexico and will continue through the short term. A good amount of available moisture lingering about today as evident from the widespread low clouds and isolated convection this morning, and the scattered convection ongoing across the higher terrain and adjacent plains this afternoon. Temps as of 1 PM have climbed into the 60s to around 70F for the high valleys, and 70s to around 80F for the plains. Tonight...An upper disturbance crossing CO today will continue pushing to the east-southeast through the night, and this has been the trigger to tap into available moisture for convection this afternoon, and expected activity that should persist across the eastern plains through the night, finally diminishing near the KS border soon after midnight. Main threats from any convection today will be lightning, erratic wind gusts to 45 mph, and brief periods of moderate to perhaps heavy rain. Along the I-25 Corridor, the window of highest probability of storm activity will be from 5 until 8 or 9 PM, which is of particular concern for all the various events going on. Look for overnight low temps in the upper 30s to lower 40s for the high valleys, and upper 40s to mid 50s for the plains. Tomorrow...The upper shortwave pushes east out of the area, with models indicating drier conditions through the day as the upper flow remains westerly. Basically dry and warmer conditions are forecast across the area, with just minimal convective activity expected over the central mts and Pikes Peak region. While highs will be near normal in the 70s for the high valleys, plan on slightly above normal temps across the plains with highs in the 80s. Moore && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 302 AM MDT Sat Sep 20 2025 Monday...a strong cold front will likely be coming across the region late in the day. Prior to the front, it will be warm again, but I believe the front will come in a bit quicker than guidance indicates, and temps may not be as warm as currently indicated. Storms will likely be on the increase in the higher terrain on this day, and will likely pick up in coverage over the plains during the evening hours. SPC has the extreme eastern plains under a marginal risk, and I would not be all that surprised if this pushes back towards the mtns in later updates. Tuesday... Sharply cooler! Long range deterministic guidance show a closed low pushing southeastward across northeast Colorado region, with the EC being most farthest west. If this verifies, we may see our first good chance of high elevation snow over the central and Pikes Peak region during this time frame. DESI statistical guidance indicates it will be quite cool over the fcst areas on Tuesday, and 60s to L70s are expected over the plains, and it will likely be on the breezy side all locations Tuesday afternoon. Scattered showers will likely occur region-wide during the day Tuesday (especially the NW slopes of the mtns). Some freezing conditions could occur over the San Luis Valley Tuesday night/Wed morning. It should be noted that if the cutoff low tracks farther south and west, then potential higher elevation snow impacts will likely increase over the region. Wednesday...Temps will warm up slightly as compared to Tuesday. POPs will be isolated this day with best chance s mtns. Thursday into the weekend... Warm up with mainly isolated pops. No fire weather concerns are anticipated during this period. \/Hodanish && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 527 PM MDT Sat Sep 20 2025 KALS...mainly VFR conditions through the next 24 hours. A few showers/thunderstorms will remain possible across the San Luis Valley into this evening, which may impact the terminal with briefly reduced VIS and CIGS. KCOS and KPUB...showers and thunderstorms will remain possible at both terminals this evening, with reduced CIGS and VIS as they pass. VFR conditions are forecast from mid to late evening through Sunday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MOZLEY SHORT TERM...MOORE LONG TERM...HODANISH AVIATION...MOZLEY
Hazardous weather outlook, Sep 20, 11:01 AM MDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1101 AM MDT Sat Sep 20 2025 COZ058>089-093>099-211300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1101 AM MDT Sat Sep 20 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will form over the mountains by early to mid afternoon, drifting across the I-25 Corridor by late afternoon, and then will move east across the plains through the evening. The primary threat from storms today will be cloud to ground lightning, small hail, wind gusts to 45 mph and brief periods of heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Less thunderstorm coverage is anticipated on Sunday, with most of the activity over the mountains along and north of highway 50. On Monday, storm activity will increase all areas, and a few strong to marginally severe storms will be possible across the far eastern plains. Much cooler weather will move into the region late monday into Tuesday. Some snow is likely over the higher mountain peaks on Tuesday. A few snow flakes may even be possible over Monument Hill Tuesday morning. Some rumbles of thunder may occur over the mountains during the day Tuesday. Cooler weather will remain over the region Wednesday with only isolated thunder possible. From Thursday into next weekend, it will warm up once again with isolated afternoon and early evening thunder possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 34/34
In the hours before
Special weather statement, Sep 20, 6:47 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
647 PM MDT Sat Sep 20 2025
COZ094-210115-
Eastern Las Animas County CO-
647 PM MDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 715 PM MDT...
At 647 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Thatcher, or 37 miles east of Trinidad, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3742 10394 3748 10381 3725 10359 3712 10389
TIME...MOT...LOC 0047Z 332DEG 13KT 3738 10387
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 20, 7:23 PM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
723 PM MDT Sat Sep 20 2025
COZ088-093-094-210200-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
723 PM MDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND CENTRAL
LAS ANIMAS COUNTIES THROUGH 800 PM MDT...
At 723 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tyrone, or 31 miles northeast of Trinidad, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tyrone, Delhi, and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3736 10430 3756 10439 3774 10396 3748 10379
TIME...MOT...LOC 0123Z 247DEG 18KT 3752 10414
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 20, 7:58 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
758 PM MDT Sat Sep 20 2025
COZ088-093-094-210245-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
758 PM MDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 845 PM MDT...
At 757 PM MDT, Doppler radar was tracking a strong thunderstorm over
Delhi, or 35 miles southwest of La Junta, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Delhi and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3746 10406 3764 10419 3787 10382 3760 10360
TIME...MOT...LOC 0157Z 240DEG 19KT 3762 10400
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Sep 20, 8:40 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
840 PM MDT Sat Sep 20 2025
COZ086-088-093-210315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
840 PM MDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...
NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 915
PM MDT...
At 840 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Delhi, or 36 miles south of Pueblo Airport, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Otero,
northwestern Las Animas and southeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3771 10426 3781 10435 3802 10410 3778 10393
TIME...MOT...LOC 0240Z 241DEG 13KT 3781 10425
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 20, 9:34 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
934 PM MDT Sat Sep 20 2025
COZ099-210415-
Springfield Vicinity/Baca County CO-
934 PM MDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN BACA COUNTY THROUGH 1015
PM MDT...
At 934 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pritchett, or 19 miles west of Springfield, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3743 10306 3762 10281 3756 10264 3728 10242
3700 10299 3700 10301
TIME...MOT...LOC 0334Z 226DEG 17KT 3738 10296
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 20, 10:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1021 PM MDT Sat Sep 20 2025
COZ097>099-210445-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
1021 PM MDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 1045 PM
MDT...
At 1021 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Two Buttes Reservoir, or 27 miles northwest of
Springfield, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Prowers, northwestern Baca and southeastern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3759 10300 3776 10312 3791 10264 3765 10255
TIME...MOT...LOC 0421Z 254DEG 23KT 3770 10295
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:42 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Sep 20, 6:47 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Sep 20, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Sep 20, 7:23 PM MDT | Special Weather Statement | PUB | Las Animas | 37 min |
| Sep 20, 7:58 PM MDT | Special Weather Statement | PUB | Otero | 47 min |
| Sep 20, 8:40 PM MDT | Special Weather Statement | PUB | Otero | 35 min |
| Sep 20, 9:34 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Sep 20, 9:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 22 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.